Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Diabetes, taken Vyvnase for all-nighter. Chances of controlling eating habits and adjusting insulin?

My friend is a type 1 diabetic and just took 50 mg of vyvanse to pull and all-nighter in school. He hasn t moved from his seat or from his books, im concerned about his BG. Will he be able to control his eating habits and adjust his insulin (he is on NOVA rapid and on pump- therapy )? Will he realize when his sugar goes low? He does not have ADHD/ADD, and i have no idea how he obtained the drug.
Asked On : Fri, 13 Apr 2012
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
hi ,

it would have been better if you had mentioned the age of your friend..
coming to your first issue about having taken vyvanse, it is a stimulant so there will be an association with low sugar levels and stimulant drug cause it leads to faster usage of calories..
also the fact that this drug has dependency issue there is always a chance to abuse it hence not advisable to use it for night outs and study periods..
since he is on pump therapy as you say.. there is no issues with adjusting insulin the pump measures the sugar levels and calculations are adjusted for insulin release..
he will be able to recognize when sugar is low with shaking hands(tremors) , tachycardia ( fast heart rate), palpitations ( aware of one's heart beat) excessive sweating, dis orientation etc..
Answered: Mon, 18 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor